Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287356] of James H. Nolen

Papers Published

  1. Nolen, J; Novikov, A, Homogenization of the G-equation with incompressible random drift in two dimensions, Communications in Mathematical Sciences, vol. 9 no. 2 (2011), pp. 561-582, ISSN 1539-6746 [pdf]
    (last updated on 2017/12/11)

    Abstract:
    We study the homogenization limit of solutions to the G-equation with random drift. This Hamilton-Jacobi equation is a model for flame propagation in a turbulent fluid in the regime of thin flames. For a fluid velocity field that is statistically stationary and ergodic, we prove sufficient conditions for homogenization to hold with probability one. These conditions are expressed in terms of travel times for the associated control problem. When the spatial dimension is equal to two and the fluid velocity is divergence-free, we verify that these conditions hold under suitable assumptions about the growth of the random stream function. © 2011 International Press.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320